Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The general form of Green's theorem


Authors: W. B. Jurkat and D. J. F. Nonnenmacher
Journal: Proc. Amer. Math. Soc. 109 (1990), 1003-1009
MSC: Primary 26B20
MathSciNet review: 1000158
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a recently developed Perron-type integration theory, we prove a new form of Green's theorem in the plane, which holds for any rectifiable, closed, continuous curve under very general assumptions on the vector field. In particular, Cauchy's integral theorem can be deduced in its presently most general form.


References [Enhancements On Off] (What's this?)

  • [1] S. Bochner, Green-Goursat theorem, Math. Z. 63 (1955), 230-242. MR 0072223 (17:250a)
  • [2] H. Federer, Geometric measure theory, Springer, Berlin, Heidelberg, and New York, 1969. MR 0257325 (41:1976)
  • [3] W. B. Jurkat, The divergence theorem and Perron integration with exceptional sets (to appear). MR 1205229 (94a:26029)
  • [4] J. Kral, On curvilinear integrals in the plane, Czechoslovak Math. J. 7 (1957), 584-598. MR 0131523 (24:A1373)
  • [5] J. Kral and J. Marik, Der Green'sche Satz, Czechoslovak Math. J. 7 (1957), 235-247. MR 0088568 (19:541b)
  • [6] J. H. Michael, An approximation to a rectifiable plane curve, J. London Math. Soc. 30 (1955), 1-11. MR 0066445 (16:577b)
  • [7] D. J. F. Nonnenmacher, Perron Integration auf allgemeinen Bereichen und der Satz von Green, Diplomarbeit Univ. Ulm, 1988, 1-117.
  • [8] W. F. Pfeffer, The multidimensional fundamental theorem of calculus, J. Austral. Math. Soc. 43 (1987), 143-170. MR 896622 (89b:26013)
  • [9] -, Stokes theorem for forms with singularities, C. R. Acad. Sci. Paris, Sér. I Math. 306 (1988), 589-592. MR 941632 (89k:26008)
  • [10] W. F. Pfeffer and W.-C. Yang, A multidimensional variational integral and its extensions, preprint, 1988. MR 1042534 (91b:26016)
  • [11] D. H. Potts, A note on Green's theorem, J. London Math. Soc. 26 (1951), 302-304. MR 0045796 (13:635e)
  • [12] J. Ridder, Über den Green'schen Satz in der Ebene, Nieuw Arch. Wisk. 21 (1941), 28-32. MR 0015138 (7:376g)
  • [13] S. Saks, Theory of the integral, 2nd revised edition, Dover Publications, New York, 1964. MR 0167578 (29:4850)
  • [14] V. L. Shapiro, On Green's theorem, J. London Math. Soc. 32 (1957), 261-269. MR 0089275 (19:644g)
  • [15] -, The divergence theorem for discontinuous vector fields, Ann. of Math. 68 (1958), 604-624. MR 0100725 (20:7153)
  • [16] S. Verblunsky, On Green's formula, J. London Math. Soc. 24 (1949), 146-148. MR 0031022 (11:88a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26B20

Retrieve articles in all journals with MSC: 26B20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1000158-3
PII: S 0002-9939(1990)1000158-3
Keywords: Green's theorem, Cauchy's integral theorem
Article copyright: © Copyright 1990 American Mathematical Society